Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 12, 2013, 10:16 AM CST for Yazoo County, Mississippi. It took effect at Jan 15, 2013, 2:00 AM CST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2013, 10:16 AM CST (16:16 UTC)
- In effect from
- Jan 15, 2013, 2:00 AM CST
- Expired
- Jan 22, 2013, 9:47 PM CST
- In force
- 8 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yazoo River at Yazoo City (YZOM6).
- Action stage
- 28 ft
- Minor stage
- 29 ft
- Moderate stage
- 36 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 12, 9:17 AM CST, 59 minutes earlier.
Area forecast discussion, Jan 12, 9:17 AM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CST SAT JAN 12 2013
.UPDATE...FOR THIS UPDATE...BIG ADJUSTMENTS WERE MADE TO POPS/WX FOR
THE REST OF TODAY AND PART OF THIS EVENING. DUE TO THE LOW LEVEL
MOISTURE CONVERGENCE BEING FOCUSED FURTHER NORTH NEAR THE WARM FRONT
AND MID LEVEL CAPPING MOVING IN FROM THE SOUTH...HAVE LOWERED POPS
AND REMOVED THE MENTION OF MOST PRECIP CHANCES FOR THE REST OF TODAY
ACROSS THE SOUTH HALF AND SOUTHERN 2/3RDS. ALL AVAILABLE GUID
SUPPORTS NOT MUCH ACTIVITY ACROSS THE CWA SOUTH OF WHERE THE CURRENT
PRECIP EXISTS. THIS LACK OF ACTIVITY WILL ALSO LINGER INTO MOST OF
THIS EVENING AND HAVE PUSHED BACK THE ONSET OF THE OVERNIGHT
ACTIVITY. OUTSIDE THAT...HOURLY TEMPS/DEWPTS WERE UPDATED TO MATCH
RECENT TRENDS. TODAY WILL BE EXCEPTIONALLY WARM FOR MID JAN AND LOOK
FOR MAX TEMP RECORDS TO FALL AT SEVERAL SITES (TVR/GLH/GWO) MOST
LIKELY. ADDITIONALLY...LOOKS LIKE THERE WILL BE SEVERAL HIGH MINIMUM
RECORDS FALL AS WELL FOR 1/12/13...DUE TO THE SFC FRONT NOT REACHING
THE CWA BY MIDNIGHT AND HAVING THE HIGH LOW LEVEL MOISTURE KEEP TEMPS
FROM FALLING LOWER THAN THE MID 60S.
AS FOR THE NEAR TERM HAZARDS...THE EXPECTATION FOR STRONG/SEVERE
STORMS STILL EXISTS...BUT THE THREAT WILL BE MORE FOCUSED LATER
TONIGHT. WE WILL UPDATE PRODUCTS TO REMOVE ANY MENTION OF THIS
AFTERNOON AND PART OF THE EARLY EVENING. ALL GUID DATA SUGGESTS
ACTIVITY MOVING INTO THE CWA NEAR/AFTER MIDNIGHT. ADDITIONALLY...THE
RISK FOR FLASH FLOODING IS STILL VALID AND FOCUSED DURING THE SAME
TIME AS THE SEVERE POTENTIAL. MORE SPECIFICS ON THESE OVERNIGHT
RISKS IN THE AFTERNOON PACKAGE ALONG WITH A DISCUSSION ON THE RISK
FOR WINTRY WX ACROSS THE NW MON/MON NGT. /CME/
&&
.AVIATION...SHRA ONGOING ACROSS KGLH/GWO WITH IFR TO MVFR CIGS
WIDESPREAD ACROSS THE REGION AS A COLD FRONT REMAINS SITUATED ACROSS
CNTRL AR INTO TX. CNTRL AND SRN SITES COULD BECM VFR AT TIMES
THROUGH THE DAY WITH PERIODIC -SHRA AND SLY SURFACE WINDS NEAR 10 KT
WITH GUSTS TO 18 KT. CIGS SHOULD LOWER TO MVFR/IFR THROUGH THE
NIGHT. (+)TSRA IS LIKELY TO IMPACT KGLH/KGWO 13/05-09Z AS THE COLD
FRONT MOVES THROUGH. GREATER LOW-LEVEL TURBULENCE CAN BE EXPECTED AS
SURFACE 18010G20KT VEERS TO 20030KT AT 1KFT TO 21045KT AT 3 KFT FROM
LATE TONIGHT THROUGH SUNDAY MRNG AHEAD OF THE FRONT. A STRONG
SURFACE WIND SHIFT TO THE NW/N WILL OCCUR BEHIND FRONT SUNDAY AS
FRONT SLOWLY MOVES THROUGH ALL TAF SITES. RAIN AND LOW MVFR/IFR CIGS
WILL CONTINUE ALONG AND BEHIND THE FRONT THROUGH MUCH OF SUNDAY.
/ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 64 64 38 / 21 71 94 67
MERIDIAN 78 64 71 42 / 22 47 85 81
VICKSBURG 80 60 60 37 / 20 87 93 55
HATTIESBURG 79 64 76 46 / 22 36 75 66
NATCHEZ 79 62 62 37 / 22 77 93 59
GREENVILLE 79 51 51 32 / 81 92 84 38
GREENWOOD 79 57 57 35 / 68 91 92 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
AFTERNOON FOR MSZ018-019-025>027-034>036-040>042-047-053-
059>061.
LA...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
AFTERNOON FOR LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH SUNDAY
AFTERNOON FOR ARZ074-075.
&&
CME/JAHazardous weather outlook, Jan 12, 5:35 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 535 AM CST SAT JAN 12 2013 ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040>042- 131145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO- 1013 AM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN COVERAGE WILL BE ON THE INCREASE ACROSS THE AREA AGAIN AS A COLD FRONT APPROACHES THE REGION LATE TONIGHT THROUGH SUNDAY MORNING. PERIODS OF HEAVY RAINFALL WILL DEVELOP THAT WILL CONTINUE TONIGHT AND SUNDAY. ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 3 INCHES CAN BE EXPECTED THROUGH SUNDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND SUNDAY. STANDING WATER PERSISTS IN SOME AREAS FROM HEAVY RAINFALL THAT OCCURRED EARLIER THIS WEEK. FLOODING PROBLEMS WILL BE ENHANCED BY SATURATED SOIL CONDITIONS ACROSS THE AREA. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING THROUGH MID SUNDAY MORNING. THE MAIN RISKS WILL BE 50 TO 60 MPH WIND GUSTS...A FEW TORNADOES...AND FLASH FLOODING FROM HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POTENTIAL FOR FLOODING WILL CONTINUE SUNDAY AS PERIODS OF HEAVY RAIN CONTINUE. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 6 PM SUNDAY EVENING. SOAKED SOILS FROM HEAVY RAINFALL EARLIER THIS WEEK WILL RESULT IN AN INCREASED CHANCE OF FLOODING PROBLEMS. THERE WILL BE A POTENTIAL FOR RAIN TO CHANGE TO FREEZING RAIN OR SLEET ACROSS PARTS OF THE DELTA REGION MONDAY INTO MONDAY NIGHT. UNCERTAINTY EXISTS ON THE DEGREE OF COOLING THAT WILL DEVELOP BEHIND THE COLD FRONT WHILE PRECIPITATION PERSISTS OVER THE AREA. STAY TUNED TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION ON THIS DEVELOPING SITUATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT THROUGH MONDAY NIGHT. LAZ016-023>026-MSZ047-053-059>061-131145- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 535 AM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN COVERAGE WILL BE ON THE INCREASE ACROSS THE AREA AGAIN AS A COLD FRONT APPROACHES THE REGION. PERIODS OF HEAVY RAINFALL WILL DEVELOP THAT WILL CONTINUE TONIGHT AND SUNDAY. ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 3 INCHES CAN BE EXPECTED THROUGH SUNDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND SUNDAY. STANDING WATER PERSISTS IN SOME AREAS FROM HEAVY RAINFALL THAT OCCURRED EARLIER THIS WEEK. FLOODING PROBLEMS WILL BE ENHANCED BY SATURATED SOIL CONDITIONS ACROSS THE AREA. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING THROUGH MID SUNDAY MORNING. THE MAIN RISKS WILL BE 50 TO 60 MPH WIND GUSTS...A FEW TORNADOES...AND FLASH FLOODING FROM HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POTENTIAL FOR FLOODING WILL CONTINUE SUNDAY AS PERIODS OF HEAVY RAIN CONTINUE. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 6 PM SUNDAY EVENING. SOAKED SOILS FROM HEAVY RAINFALL EARLIER THIS WEEK WILL MEAN AN INCREASED CHANCE OF FLOODING PROBLEMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT THROUGH SUNDAY. MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-131145- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 535 AM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG STORMS WILL BE POSSIBLE SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. THESE STORMS WILL HAVE THE POTENTIAL FOR 50 MPH WIND GUSTS ALONG WITH PERIODS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03/ALLEN
In the hours before
Local storm report, Jan 12, 8:58 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM FLASH FLOOD 5 ESE GREENWOOD 33.50N 90.11W
01/12/2013 LEFLORE MS EMERGENCY MNGR
RECEIVED REPORTS OF WATER ON COUNTY ROAD 165 NEAR HIGHWAY
82 AND IS GETTING CLOSE TO SOME HOMES IN THE AREA.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:31 AM CST | Flash Flood Watch | JAN | Adams, Bolivar, Carroll, Claiborne, Franklin, Grenada and 10 more | 36 hr |
| Jan 12, 8:53 AM CST | Flash Flood Warning | JAN | Carroll, Leflore | 112 min |
| Jan 12, 10:00 AM CST | River Flood Warning | JAN | Attala, Holmes | 12 days |
| Jan 12, 10:00 AM CST | River Flood Warning | JAN | Madison, Yazoo | 15 days |
| Jan 12, 10:08 AM CST | River Flood Warning | JAN | Carroll, Leflore | 3 days |
| Jan 12, 10:32 AM CST | River Flood Warning | JAN | Clay | 7 days |
| Jan 12, 10:46 AM CST | Areal Flood Warning | JAN | Carroll, Leflore | 4 hr |
| Jan 12, 10:20 AM CST | River Flood Warning | JAN | Madison | 7 days |
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.